Skip to content
My WebMD Sign In, Sign Up
heavy bleeding
avatar
Leimomi posted:
aloha,
I have a very similar story as all you all. I am 32. I have 4 kids. I have had my tubes tied. didn't plan on having any more children and now feeling frustrated with all the trouble that's coming with it. I have been having this problem of having a really heavy flow. at first it was oh maybe it will pass? second time around, I just would purchase more pads. third time around scheduled an apt to see what was going on. dr. right away put me on some meds to slow it down. that medicine is called norethindrone. it helped slow the flow but it also made it seem to be heavier the next month? the clots was another thing. it scared me at times where I felt light headed, nauseated, and weak. next apt was about the dizzy spells. dr again put me on meds which was just some iron pills, which made me have a side effect of tightness in my lungs and itchy blotches all over, guess im allergic? dr recommended me to stop taking it which they didn't give me something else. after the norethindrone ran out I just was waiting on the next time my period came around. again a very heavy flow and very big clotting. made another apt, and they ran blood tests. prescribed more meds. next apt due to re occurring they did a pap smear and found that my uterine walls are thick. ok? more meds. next month dr ran a test that hurt me so bad, I didn't like it. (he heard my French) anyways continued the pills till it was out. tried to get more and I had to be seen first? now why is that? after all the tests, dr visits, meds, and costs??? wouldn't they have already had found an answer? idk what else to do. thinking about a hysterectomy? or something? HELP!!!
Reply
 
avatar
Anon_6061 responded:
Sorry for your troubles! Heavy bleeding seems to be pretty common after tubal sterilization and is one of the symptoms of Post Tubal Ligation Syndrome. I didn't have a tubal but I had an unnecessary hysterectomy and am suffering its many consequences - hormonal, anatomical, and sexual. Endometrial ablations can reduce bleeding but they also can cause permanent problems including chronic pelvic pain.

The side effects from the iron pills don't sound like typical problems from taking iron. Could the progestin or even the iron deficiency have been the culprit instead?

Here's a link that lists pharmaceutical options (hormonal and non-hormonal) for heavy menstrual bleeding - http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0015970/table/ch8.t1/?report=objectonly.

Please do your research before undergoing any procedure since you're stuck with the results. There are a number of hysterectomy forums out there that will give you a sense of the fallout from this overused surgery.


Helpful Tips

how can a woman restore sensation in her nipples/breast?
since my last pregnancy in 2005, i have no sensation in my breast when stimulated. If anything, it hurts. I am 43 years old and I know I'm ... More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.